Jump to content
helplinedonate
Sign in to follow this  
Appala

Advanced Parkinson's Meds Not Working?

Recommended Posts

Dr. Okun, my older sister, age 81, has PD, like me. Today her daughter reported the following:  "University of Kentucky, Lexington, Medical team has told momma her Parkinson's is progressing and her meds are not working ( Carbidopa-Levodopa ). The plan now is they are going give her meds to keep her comfortable. Humm not the news we real wanted to hear. "

This has me really alarmed, both for her & for me. She's only been diagnosed for about 4 years (me for 10) and suffers neck pain, anxiety, insomnia, sleepwalking, digestive problems, cognitive issues, etc., & is on a lot of meds. What does UK's comment mean? Do Parkies reach a point where nothing more can be done, and am I headed that way in a few years? What can/should be done now? Thank you for any advice or help.

Share this post


Link to post
Share on other sites

I would suggest asking for clarity on the comment as it doesn't make complete sense to me.  Certain symptoms for example walking, talking and thinking may respond less well over time....also, the diagnosis in some cases gets changed from PD to a parkinsonism.

Share this post


Link to post
Share on other sites
On 4/7/2017 at 9:39 AM, Dr. Okun said:

 

Thank you Dr. Okun.  That's what I thought. Sounds as if there are some confusing communication issues between her doctors & her family. Her daughter has since clarified:  " Parkinson's issues are getting unbearable for her. O2 levels going down when she has attacks, nausea, sweating, confusion, very little sleep, pain. They are still going to treat the symptoms of Parkinson's. Her Parkinson's has progressed and meds are not working properly. It was made clear from the get go the meds can stop working." Actually, I think she is on too many meds (not all for PD) & they need to be reviewed for side effects & interactions.

Share this post


Link to post
Share on other sites

There are cases when patients need to have meds reduced (too many total meds) and sometimes even doses reduced.  When this is the case it needs to be done under strict supervision soas not to make people worse.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×